Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 78, NWS Tallahassee, FL

November 13, 200914 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 13, 2009, 12:50 PM CST for 14 counties in Florida. It took effect at Nov 14, 2009, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2009, 12:50 PM CST (18:50 UTC)
In effect from
Nov 14, 2009, 12:00 PM CST
Expired
Nov 14, 2009, 4:00 PM CST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 131850
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EST FRI NOV 13 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6PM EST
/5 PM CST/ SATURDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND
EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR ALL OF THE
FLORIDA BIG BEND EXCEPT FRANKLIN COUNTY DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...LARGE SCALE NORTHERLY TO NORTHWESTERLY FLOW BENEATH
A BROAD RIDGE OF HIGH PRESSURE TO OUR SOUTH WILL CONTINUE TO 
PROMOTE DRY CONDITIONS OVER THE REGION. THIS IS EXPECTED TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS ON SATURDAY AND POSSIBLY SUNDAY. 
A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF THE REGION ON 
SATURDAY AS RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT. SIMILAR
CONDITIONS MAY OCCUR ON SUNDAY...THUS A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THE BIG BEND EXCLUDING FRANKLIN COUNTY. AS THE
HIGH SLIDES TO THE EAST AND A FRONT APPROACHES NEXT WEEK...WINDS
WILL SHIFT OUT OF THE SOUTH INCREASING RELATIVE HUMIDITIES THROUGH
THE EARLY PART OF THE COMING WEEK.

FLZ016>019-026-029-140830-
/O.UPG.KTAE.FW.A.0075.091114T1800Z-091114T2200Z/
/O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/
/O.NEW.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
150 PM EST FRI NOV 13 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007-009>011-013-140830-
/O.UPG.KTAE.FW.A.0075.091114T1800Z-091114T2200Z/
/O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
1250 PM CST FRI NOV 13 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ027-028-034-140830-
/O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/
/O.NEW.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/
WAKULLA-TAYLOR-DIXIE-
150 PM EST FRI NOV 13 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ008-012-140830-
/O.NEW.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/
COASTAL WALTON-BAY-
1250 PM CST FRI NOV 13 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

AUSTIN/BARRY
1 follow-up statement
000 
WWUS82 KTAE 140817
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 AM EST SAT NOV 14 2009

...RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ TODAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG
BEND EXCEPT GULF...FRANKLIN AND DIXIE COUNTIES DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR ALL OF THE
FLORIDA PANHANDLE AND BIG BEND EXCEPT COASTAL WALTON...BAY...GULF
AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO OUR
AREA THROUGH THE WEEKEND PROMOTING LARGE SCALE NORTHERLY FLOW AND
DRY CONDITIONS OVER THE REGION. THIS IS EXPECTED TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND LIKELY AGAIN
ON SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE
REGION TODAY AS RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT.
SIMILAR CONDITIONS MAY OCCUR ON SUNDAY FOR MUCH OF NORTH
FLORIDA...THUS A FIRE WEATHER WATCH REMAINS IN EFFECT. RED FLAG
HUMIDITIES ARE AGAIN POSSIBLE ACROSS INLAND FLORIDA ON MONDAY. 
THEN...AS THE HIGH SLIDES TO THE EAST AND A FRONT APPROACHES
DURING THE MIDDLE OF THE UPCOMING WORK WEEK...WINDS WILL SHIFT OUT
OF THE SOUTH INCREASING MOISTURE INFLOW AND RELATIVE HUMIDITIES
THROUGH THE REST OF THE WORK WEEK. 

FLZ034-142145-
/O.CAN.KTAE.FW.W.0078.091114T1800Z-091114T2300Z/
/O.CON.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/
DIXIE-
317 AM EST SAT NOV 14 2009

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007-009>011-013-142145-
/O.EXA.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/
/O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
217 AM CST SAT NOV 14 2009

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 4 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE RED FLAG WARNING IS IN EFFECT FROM NOON TO 4 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ016>019-026>029-142145-
/O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/
/O.CON.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
317 AM EST SAT NOV 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

THE RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ008-012-142145-
/O.EXT.KTAE.FW.W.0078.091114T1800Z-091114T2200Z/
COASTAL WALTON-BAY-
217 AM CST SAT NOV 14 2009

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 4 PM CST
THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 9:09 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 13, 9:09 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 AM EST FRI NOV 13 2009

.UPDATE...DEEP LAYER STORM SYSTEM CONTINUES TO SPIN OFF THE
MID ATLANTIC THIS MORNING. HIGH PRESSURE IS GRADUALLY BUILDING IN
ACROSS THE SOUTHEAST BEHIND THE LOW PRESSURE SYSTEM. THIS WILL
LEAD TO MOSTLY CLEAR SKIES AND MODERATING TEMPERATURES TODAY.
CURRENT FCST IS IN EXCELLENT SHAPE WITH NO NEED FOR UPDATE THIS
MORNING.

&&

.AVIATION...VFR CONDITIONS WITH MOSTLY SUNNY SKIES TODAY AND CLEAR
SKIES TONIGHT. WINDS WILL BE LIGHT FROM THE NORTHWEST TODAY AND NEAR
CALM OVERNIGHT.

&&

.MARINE...SEAS CONTINUE TO SUBSIDE OVER THE COASTAL WATERS TODAY
AS HIGH PRESSURE BUILDS IN. NO SIGNIFICANT CHANGES TO MARINE FCST
PLANNED THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   73  43  78  45  79 /   0   0   0   0   0
PANAMA CITY   72  50  75  52  75 /   0   0   0   0  10
DOTHAN        73  44  78  46  78 /   0   0   0   0  10
ALBANY        73  45  78  46  79 /   0   0   0   0  10
VALDOSTA      72  46  78  46  79 /   0   0   0   0   0
CROSS CITY    73  46  79  45  77 /   0   0   0   0   0
APALACHICOLA  72  49  74  51  73 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     WASHINGTON.

GM...NONE.
&&

CAMP/BARRY
Hazardous weather outlook, Nov 13, 3:41 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EST FRI NOV 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-140945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
441 AM EST FRI NOV 13 2009 /341 AM CST FRI NOV 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MOSTLY SUNNY SKIES WITH TEMPERATURES CLIMBING INTO THE LOWER 70S
WILL BE EXPECTED. FLOOD WARNINGS REMAIN IN EFFECT FOR THE
APALACHICOLA RIVER NEAR BLOUNTSTOWN...THE CHOCTAWHATCHEE RIVER
NEAR CARRYVILLE AND THE FLINT RIVER AT ALBANY. PERSONS WITH
INTEREST ALONG THESE RIVERS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS
PORTIONS NORTHWEST FLORIDA...

MOSTLY CLEAR AND DRY WITH TEMPERATURES REMAINING NEAR NORMAL TO
SLIGHTLY ABOVE AVERAGE WILL BE EXPECTED THIS WEEKEND. A COLD
FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH THE FIRST
HALF OF NEXT WEEK...WHICH WILL LEAD TO INCREASING RAIN CHANCES
THROUGH THE MID-WEEK PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:05 AM CSTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more11 hr
Nov 13, 12:50 PM CSTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more38 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.